Alert archive / Nebraska / Special Weather Statements in 2016
Special Weather Statement, NWS North Platte, NE
NWS North Platte, NE issued this special weather statement at Jul 24, 2016, 6:49 PM MDT for Chase County, Nebraska. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 24, 2016, 6:49 PM MDT (00:49 UTC)
- Expired
- Jul 24, 2016, 7:45 PM MDT
- In force
- 56 min
- Issued by
- NWS North Platte, NE
County Chase County, NE
The radar
The Goodland radar (KGLD), 143 km from the middle of the area, began a volume at 00:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 0.8 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 91 J/kg
- Mixed-layer CIN
- -328 J/kg
- Mixed-layer LCL
- 1977 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- -43 m²/s²
- 0-3 km storm-relative helicity
- 160 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted.
647 WWUS83 KLBF 250049 SPSLBF SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 649 PM MDT SUN JUL 24 2016 NEZ058-069-250145- CHASE NE-PERKINS NE- 649 PM MDT SUN JUL 24 2016 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN CHASE AND WESTERN PERKINS COUNTIES UNTIL 745 PM MDT... AT 648 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER VENANGO...OR 16 MILES WEST OF GRANT...MOVING SOUTH AT 15 MPH. WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... IMPERIAL...GRANT...VENANGO...LAMAR...CHASE...CRETE... BRANDON AND WANAMAKER STATE WILDFIRE MANAGEMENT AREA. THIS INCLUDES HIGHWAY 61 BETWEEN MILE MARKERS 41 AND 52. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 4037 10204 4099 10204 4099 10182 4052 10153 TIME...MOT...LOC 0048Z 340DEG 12KT 4079 10204 $$ CDC
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this special weather statement went out at Jul 24, 5:30 PM MDT, 1 hour 19 minutes earlier.
Area forecast discussion, Jul 24, 5:30 PM MDT, 1 hour 19 minutes before
Area Forecast Discussion...UPDATED National Weather Service North Platte NE 630 PM CDT SUN JUL 24 2016 .SHORT TERM...(This evening through Monday) Issued at 331 PM CDT Sun Jul 24 2016 Surface high pressure will be centered across eastern Nebraska tonight, with light east to southeast winds across western and north central Nebraska on the western side of the high pressure center. The combination of subsidence and drier air advecting into the region will allow for a very comfortable night, with lows dropping into the upper 50s to lower 60s. There will be a small chance for showers and thunderstorms across far southwest Nebraska this evening, as ample instability within upslope flow may allow for some thunderstorms to survive off the higher terrain to the west. Return southeast flow develops Monday as the high pressure center moves off to the east into Iowa. Dew points will once again be on the rise, with mid 60s by late afternoon advecting into southwest Nebraska. Scattered late afternoon thunderstorms are expected to develop once again in the higher terrain areas to the west within increasingly moist upslope flow. Southeast flow beneath northwest flow aloft will set up a favorable shear environment which would support right moving supercell structures. Any of this activity though should remain west of the area until tomorrow evening. .LONG TERM...(Monday night through Sunday) Issued at 331 PM CDT Sun Jul 24 2016 Monday Night through Tuesday Night: The 500 hPa high near the four corners will build to about 595 dam to begin the period as minor ridging occurs over western and north central NE Monday. A mid-level shortwave trough will round the ridge from north central WY to central SD/far north central NE beginning late afternoon Monday into early Tuesday providing weak large scale ascent. During the day, a lee-side trough will develop and deepen near the Front Range, meanwhile there will be decent moisture over western NE at the surface and at low-levels due to the predominant S-SSE flow. Current thinking is that the best chances for convective development will be north of and along I-80, and as development occurs over the higher terrain that then moves east into western Nebraska. There will be a marginal chance for isolated strong to severe thunderstorms, mainly over the northwest quad of the CWA. Wherein, decent instability will combine with about 30-45 kts of 0-6 km bulk shear to promote organized multicells, some supercells possible. Otherwise, storms may linger and persist overnight, mainly over north central NE. Tuesday will be another warm day with increased chances for showers and thunderstorms in the afternoon through Tuesday night. Surface lee-side trough near the Front Range will deepen during the day. Not much change to the large scale pattern with the 500 hPa high by the Four Corners region moving slightly west more into the southwest US. Meanwhile, another disturbance aloft rounds the broad ridge into western NE. There will be decent moisture in the BL and lower-levels, more so compared to Monday night, as moisture will be better distributed across the CWA, especially in the BL and surface. Instability will be decent and bulk shear will be supportive of multicells, and possible some supercells. The best environment looks to be across the northern two-thirds of the CWA at this time. As such, there will be marginal risk of strong- severe storms, and this is highlighted in the SPC Day 3 outlook with the entire CWA in the MRGL risk area. Guidance suggests and supports convection lingering and continuing overnight with the assistance of the nocturnal low-level jet that strengthens Tue evening/early Wed morning. Notably, the NAM12 QPF and placement would suggest an organized MCS developing and going through the middle of the CWA. GFS QPF also supports a similar story, however, the guidance is more north and east with respect to its QPF placement. Current thinking is that there is good potential for overnight convection Tuesday Night. Moderate-heavy rainfall will be a concern given PW ~1.25 to 1.5” and decent 850 hPa moisture transport. There is still some uncertainty in regard to location and coverage Monday Night and Tuesday, so further tuning will be necessary as we get closer. Wednesday through Sunday: A cooling trend will begin Wednesday as a weak cold front will gradually push south into much of the CWA during the day. This will allow cooler air to filter into the CWA, at least across the northeast half. However, the southwest half of the CWA will still see highs mainly in the far upper 80s to lower 90s. The cooling trend will continue Thu and Fri with highs in the 80s, with lower to mid 80s north of and along I-80. Warmer temperatures return Sat and Sun - highs Sunday are forecast into the lower 90s across much of the CWA. There will be increased chances of showers and Thunderstorms across the forecast area Wednesday through Friday night as multiple disturbances round the 500 hPa high over southwest US as northwest flow prevails at the mid-levels. && .AVIATION...(For the 00Z TAFS through 00Z Monday evening) Issued at 629 PM CDT Sun Jul 24 2016 It looks like the ongoing storm activity across Ern Colo will continue moving east southeast and affect Swrn Neb this evening ...01z-05z. The HRRR models support this forecast. The next thunderstorm chance develops 23z or later Monday aftn as storm development may occur on the Srn Black Hills...20z-22z. Storm motion would be southeast toward or into Nwrn Neb 23z or later. Otherwise VFR is expected all areas. && .LBF Watches/Warnings/Advisories... None. && SHORT TERM...Taylor LONG TERM...ET AVIATION...CDC
Hazardous weather outlook, Jul 24, 2:32 PM MDT, 4 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 332 PM CDT SUN JUL 24 2016 NEZ004>010-022>029-035>038-056>059-069>071-094-252045- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 332 PM CDT SUN JUL 24 2016 /232 PM MDT SUN JUL 24 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. A FEW THUNDERSTORMS ARE POSSIBLE ACROSS SOUTHWEST NEBRASKA TONIGHT...MAINLY SOUTH OF INTERSTATE 80. SEVERE WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. DAILY CHANCES FOR ISOLATED TO SCATTERED THUNDERSTORMS EXIST THROUGH MUCH OF NEXT WEEK...MAINLY DURING THE AFTERNOON AND EVENING HOURS. A FEW STRONG TO SEVERE STORMS ARE POSSIBLE MONDAY NIGHT...MAINLY WEST OF VALENTINE TO OGALLALA. A FEW STRONG TO SEVERE STORMS ARE ALSO POSSIBLE TUESDAY AFTERNOON AND TUESDAY NIGHT ACROSS THE ENTIRE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) TAYLOR
In the hours before
Special weather statement, Jul 24, 6:49 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 649 PM MDT SUN JUL 24 2016 NEZ058-069-250145- CHASE NE-PERKINS NE- 649 PM MDT SUN JUL 24 2016 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN CHASE AND WESTERN PERKINS COUNTIES UNTIL 745 PM MDT... AT 648 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER VENANGO...OR 16 MILES WEST OF GRANT...MOVING SOUTH AT 15 MPH. WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... IMPERIAL...GRANT...VENANGO...LAMAR...CHASE...CRETE... BRANDON AND WANAMAKER STATE WILDFIRE MANAGEMENT AREA. THIS INCLUDES HIGHWAY 61 BETWEEN MILE MARKERS 41 AND 52. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 4037 10204 4099 10204 4099 10182 4052 10153 TIME...MOT...LOC 0048Z 340DEG 12KT 4079 10204 CDC
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 7:15 PM MDT | Special Weather Statement | LBF | Chase | 60 min |
Nearby
Special Weather Statements in Nebraska, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.